MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter hub was dislodge.An 8.3/25 expel drainage catheter was selected for use.It was inserted for a day and found to be not working well.Chest drainage was performed; however, it was noted that the hub was dislodged and the physician had to change it the next day.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the catheter hub was dislodge.An 8.3/25 expel drainage catheter was selected for use.It was inserted for a day and found to be not working well.Chest drainage was performed; however, it was noted that the hub was dislodged and the physician had to change it the next day.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the patient was able to recover and the catheter change was done on the same day.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed that the catheter was returned separated/cut at 21.5cm from the pigtail.The proximal section (hub section) of the catheter was not returned for analysis.
 
Event or Problem Description

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8367076
Report Number2134265-2019-01665
Device Sequence Number1915683
Product Code FGE
UDI-Device Identifier08714729860587
UDI-Public08714729860587
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number32900
Device Catalogue Number32900
Device Lot Number22587348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer02/26/2019
03/20/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/19/2019
03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1